PETER J. GOADSBY, M.B. B.S., Ph.D.; ANTHONY J. DONAGHY, M.B. B.S.; ANDREW R. LLOYD, M.B. B.S.; DENIS WAKEFIELD, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The list of causes of renal impairment associated with the acquired immunodeficiency syndrome (AIDS) grows with experience. Glomerular lesions, including focal and segmental glomerulonephritis, mesangial proliferation (1), and minimal change disease have all been reported (2). Acute renal failure in association with a hemolytic-uremic syndrome (3) and with pentamidine administration (4) have also been seen. We have recently seen two patients whose treatment for cerebral toxoplasmosis with sulfadiazine was complicated by transient acute renal failure.
A 28-year-old homosexual man had a 3-day history of nausea, vomiting, and crampy abdominal pain. On the day before admission the patient
GOADSBY PJ, DONAGHY AJ, LLOYD AR, et al. Acquired Immunodeficiency Syndrome (AIDS) and Sulfadiazine-Associated Acute Renal Failure. Ann Intern Med. 1987;107:783–784. doi: https://doi.org/10.7326/0003-4819-107-5-783_2
Download citation file:
Published: Ann Intern Med. 1987;107(5):783-784.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use